Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 78, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jul 18, 2012, 7:57 PM CDT for 6 counties in Illinois. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2012, 7:57 PM CDT (00:57 UTC)
- Expired
- Jul 18, 2012, 9:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Boone County, IL, DeKalb County, IL, Kane County, IL, McHenry County, IL, Ogle County, IL, Winnebago County, IL
The radar
The Chicago radar (KLOT), 74 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 8:30 PM CDT | TSTM WND GST 52 | 4 N Marengo, IL | HAWTHORN AND KISHWAUKEE ROADS |
| Jul 18, 8:40 PM CDT | TSTM WND GST 60 | De Kalb, IL | 50-60 MPH WINDS ON INTERSTATE 88 NEAR UNIVERSITY ROAD EXIT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 12:58 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jul 18, 7:43 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1416 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 2192 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
171
WUUS53 KLOT 190057
SVRLOT
ILC007-037-089-111-141-201-190200-
/O.NEW.KLOT.SV.W.0078.120719T0057Z-120719T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
757 PM CDT WED JUL 18 2012
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BOONE COUNTY IN NORTH CENTRAL ILLINOIS...
DE KALB COUNTY IN NORTH CENTRAL ILLINOIS...
KANE COUNTY IN NORTHEAST ILLINOIS...
SOUTHWESTERN MCHENRY COUNTY IN NORTHEAST ILLINOIS...
EASTERN OGLE COUNTY IN NORTH CENTRAL ILLINOIS...
SOUTHEASTERN WINNEBAGO COUNTY IN NORTH CENTRAL ILLINOIS...
* UNTIL 900 PM CDT
* AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ROSCOE TO ROCKFORD TO
ROCKFORD AIRPORT TO STILLMAN VALLEY...AND MOVING SOUTHEAST AT 55
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BELVIDERE AROUND 805 PM CDT.
KIRKLAND AROUND 810 PM CDT.
KINGSTON AND GENOA AROUND 815 PM CDT.
MARENGO...SYCAMORE AND MALTA AROUND 820 PM CDT.
DE KALB AND CORTLAND AROUND 825 PM CDT.
WATERMAN...MAPLE PARK AND HAMPSHIRE AROUND 830 PM CDT.
HUNTLEY...LAKE IN THE HILLS AND LAKEWOOD AROUND 835 PM CDT.
I-90 BETWEEN MILE MARKERS 25 AND 60.
I-88 BETWEEN MILE MARKERS 81 AND 114.
I-39 BETWEEN MILE MARKERS 100 AND 116.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4219 8830 4187 8831 4176 8838 4176 8879
4188 8895 4189 8894 4189 8896 4207 8920
4216 8906 4219 8900 4223 8894 4239 8879
TIME...MOT...LOC 0057Z 301DEG 46KT 4240 8895 4224 8899
4216 8905 4212 8913
WIND...HAIL 70MPH 1.00IN
$$
IZZI3 follow-up statements
200
WWUS53 KLOT 190118
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
818 PM CDT WED JUL 18 2012
ILC007-037-089-111-141-201-190200-
/O.CON.KLOT.SV.W.0078.000000T0000Z-120719T0200Z/
KANE IL-MCHENRY IL-OGLE IL-WINNEBAGO IL-BOONE IL-DE KALB IL-
818 PM CDT WED JUL 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DE KALB...
SOUTHERN BOONE...SOUTHEASTERN WINNEBAGO...EASTERN OGLE...SOUTHWESTERN
MCHENRY AND KANE COUNTIES UNTIL 900 PM CDT...
AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CAPRON TO 5 MILES SOUTHEAST OF
BELVIDERE TO KIRKLAND TO 6 MILES NORTH OF HILLCREST...MOVING EAST AT
40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
KINGSTON AROUND 825 PM CDT.
MARENGO AND GENOA AROUND 830 PM CDT.
MALTA AROUND 835 PM CDT.
SYCAMORE AND HAMPSHIRE AROUND 840 PM CDT.
HUNTLEY AND DE KALB AROUND 845 PM CDT.
WATERMAN...LAKEWOOD...GILBERTS AND CORTLAND AROUND 850 PM CDT.
SLEEPY HOLLOW...MAPLE PARK AND LAKE IN THE HILLS AROUND 855 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4219 8830 4187 8831 4176 8838 4176 8879
4188 8895 4189 8894 4189 8896 4207 8920
4216 8906 4219 8900 4223 8894 4239 8879
TIME...MOT...LOC 0118Z 291DEG 33KT 4235 8874 4218 8877
4210 8883 4203 8904
WIND...HAIL 70MPH 1.00IN
$$
IZZI611
WWUS53 KLOT 190136
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
836 PM CDT WED JUL 18 2012
ILC201-190146-
/O.CAN.KLOT.SV.W.0078.000000T0000Z-120719T0200Z/
WINNEBAGO IL-
836 PM CDT WED JUL 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WINNEBAGO COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4219 8830 4187 8831 4176 8838 4176 8879
4188 8895 4189 8894 4189 8896 4198 8909
4206 8906 4222 8879 4235 8870
TIME...MOT...LOC 0136Z 291DEG 33KT 4229 8853 4219 8852
4203 8861 4195 8899
$$
ILC007-037-089-111-141-190200-
/O.CON.KLOT.SV.W.0078.000000T0000Z-120719T0200Z/
KANE IL-MCHENRY IL-OGLE IL-BOONE IL-DE KALB IL-
836 PM CDT WED JUL 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DE KALB...
SOUTHEASTERN BOONE...SOUTHEASTERN OGLE...SOUTHWESTERN MCHENRY AND
KANE COUNTIES UNTIL 900 PM CDT...
AT 834 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MARENGO TO SYCAMORE TO HILLCREST...MOVING EAST AT 40
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MALTA AND HUNTLEY AROUND 845 PM CDT.
LAKEWOOD...GILBERTS...DE KALB AND CORTLAND AROUND 850 PM CDT.
SLEEPY HOLLOW...MAPLE PARK AND LAKE IN THE HILLS AROUND 855 PM CDT.
ELBURN...GENEVA AND WATERMAN AROUND 900 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4219 8830 4187 8831 4176 8838 4176 8879
4188 8895 4189 8894 4189 8896 4198 8909
4206 8906 4222 8879 4235 8870
TIME...MOT...LOC 0136Z 291DEG 33KT 4229 8853 4219 8852
4203 8861 4195 8899
WIND...HAIL 70MPH <.50IN
$$
IZZI633
WWUS53 KLOT 190203
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
903 PM CDT WED JUL 18 2012
ILC007-037-089-111-141-190212-
/O.EXP.KLOT.SV.W.0078.000000T0000Z-120719T0200Z/
KANE IL-MCHENRY IL-OGLE IL-BOONE IL-DE KALB IL-
903 PM CDT WED JUL 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DE KALB AND SOUTHERN
KANE COUNTY HAS BEEN REISSUED...
PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.
LAT...LON 4219 8830 4187 8831 4176 8838 4176 8879
4188 8895 4189 8894 4189 8896 4198 8909
4206 8906 4222 8879 4235 8870
TIME...MOT...LOC 0136Z 291DEG 33KT 4229 8853 4219 8852
4203 8861 4195 8899
$$
IZZIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 7:04 PM CDT, 53 minutes earlier.
Area forecast discussion, Jul 18, 7:04 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 704 PM CDT WED JUL 18 2012 .MESOSCALE DISCUSSION... 558 PM CDT CONVECTION FIRING ALONG FRONT/STRONG LOW LEVEL CONVERGENCE ZONE OVER SOUTHERN WISCONSIN HAS INDEED CONTINUED TO INTENSIFY AND HAVE BEGUN TO EXHIBIT SUPERCELLULAR CHARACTERISTICS. STORMS TO THE EAST/COOL SIDE OF THE BOUNDARY APPEAR TO BE ROOTED NEAR ENOUGH TO THE SURFACE TO BE INGESTING THE EASTERLY SURFACE WINDS...WHICH IS RESULTING IN STRONG SHEAR PROFILES MORE SUPPORTIVE OF ORGANIZED CONVECTION. BUNKERS RIGHT MOVING SUPERCELL VECTORS SUGGEST WELL ORGANIZED SUPERCELLS WOULD PUSH SSE AT ABOUT 20KT...AND RECENT RADAR TRENDS SUPPORT MORE OF A SOUTHERLY PROPAGATION DEVELOPING WITH THE INTENSE CELL IN ROCK COUNTY. A SSE MOTION WOULD ALSO TEND TO KEEP STORM FAIRLY CLOSE TO THE SURFACE BOUNDARY WHICH COULD RESULT IN IT RIDING VERY NEAR THE BOUNDARY AND REAPING THE BENEFITS OF ENHANCED LOW LEVEL HELICITY NEAR THE FRONT. WILL NEED TO CLOSELY MONITOR STORMS OVER EXTREME SOUTHERN WISCONSIN AS THEY COULD DEVELOP SOUTH INTO FAR NORTHERN ILLINOIS. THE STRONGER SHEAR PROFILES NEAR AND IMMEDIATELY ON THE COOL SIDE OF THE BOUNDARY WILL RESULT IN A HIGHER THREAT FOR LARGE HAIL THAN PREVIOUSLY THOUGHT...AS WELL AS DAMAGING WIND THREAT. THE LARGE TEMP/DEWPOINT SPREADS ARE LIKELY TO KEEP TORNADO THREAT VERY LOW...THOUGH IF MESOCYCLONE CAN RIDE ALONG THE BOUNDARY THE TORNADO THREAT MAY NOT BE AS CLOSE TO ZERO AS PREVIOUSLY THOUGHT. IT DOES APPEAR THAT THE REAR INFLOW JET APPARENT ON KMKX WITH SW WI CONVECTION SHOULD KEEP THE MAJORITY OF THAT CLUSTER ON A MORE EASTWARD TRAJECTORY AND EITHER NORTH OF JUST BARELY INTO OUR NORTHERN COUNTIES THIS EVENING. ELSEWHERE AWAY FROM THE WI/IL BORDER...STILL CANNOT RULE OUT ISOLATED THUNDERSTORM DEVELOPMENT...THOUGH SEVERE THREAT WOULD BE LOWER AND CONFINED MAINLY TO A ROGUE WET MICROBURST TYPE SCENARIO. IZZI && .DISCUSSION... 333 PM CDT FOR THE REMAINDER OF THIS AFTERNOON AND INTO THIS EVENING...THE MAIN CONCERN WILL BE ONGOING CONVECTION OVER NORTHERN ILLINOIS AND NORTHWEST INDIANA. A VERY WARM...HUMID AIRMASS INTERACTING WITH A COLD FRONT DROPPING SWD THROUGH THE AREA HAS TRIGGERED SCATTERED THUNDERSTORMS. EVEN THOUGH THE FREEZING LEVEL IS QUITE HIGH...ARND 16KFT...THE ENVIRONMENT IS SUFFICIENTLY UNSTABLE...WITH MLCAPE VALUES OF 2000-2500 J/KG...THAT SOME STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE MAIN THREATS WILL BE STRONG...DAMAGING WIND GUSTS AND LARGE HAIL. IN ADDITION...WITH PWATS AROUND 2 INCHES... BRIEF...HEAVY DOWNPOURS ARE LIKELY...BUT SINCE DEEP LAYER WINDS SPEEDS SHOULD BE SUFFICIENT TO KEEP STORMS MOVING AT 20 TO 25 MPH...SO FLASH FLOODING IS NOT A CONCERN. THUNDERSTORMS SHOULD CONTINUE INTO THE EARLY EVENING HOURS...BUT SHOULD DECREASE IN INTENSITY AT SUNSET. FOR THE OVERNIGHT HOURS...WITH THE COLD FRONT GOING STATIONARY ALONG A LINE FROM NWRN IL THROUGH CNTRL INDIANA...THERE SHOULD BE SUFFICIENT FOCUS FOR MORE ISOLD TO SCT THUNDERSTORMS THROUGH THE NIGHT. AN OLD MCV OVER ERN IOWA AND AN ASSOCIATED SFC WAVE ARE EXPECTED TO LIFT ENEWD THROUGH NERN IOWA AND ALONG THE WI/IL BORDER OVERNIGHT. THIS MAY PROVIDE THE FOCUS FOR MORE WIDESPREAD CONVECTION AND WILL CARRY HIGHER END CHANCE POPS OVER THE NRN TIER COUNTIES OF ILLINOIS. FOR THURSDAY...A WEAK SRN STREAM SHORTWAVE TRACKING THROUGH THE MIDDLE MISSISSIPPI VALLEY AND INTO THE OHIO VALLEY WILL BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE SOUTHERN PORTIONS OF THE CWA...GENERALLY SOUTH OF THE I-80 CORRIDOR. TEMPERATURES TOMORROW WILL NOT BE AS HIGH AS RECENT DAYS...WITH PREVAILING NELY WINDS PERSISTENT THROUGH THE DAY...THOUGH LOCATIONS WELL INLAND FROM LAKE MICHIGAN SHOULD REMAIN ON THE WARMER SIDE...LIKELY REACHING ONLY THE UPPER 80S. LAKEFRONT LOCATIONS SHOULD BE COOLER AS BREEZY NELY WINDS LIMIT THE LAKEFRONT TO THE LOWER 80S. PCPN CHANCES SHOULD END OVERNIGHT TOMORROW NIGHT AS THE SRN STREAM SHORTWAVE MOVES OFF TO THE EAST AND A RIDGE OF HIGH PRESSURE SPREADS SWRD ACROSS THE UPPER MIDWEST AND INTO THE MIDDLE MISSISSIPPI VALLEY. FOR FRIDAY AND THROUGH THE WEEKEND...THE PREVAILING HIGH PRESSURE SHOULD KEEP ANY PCPN CHANCES AT BAY WHILE THE 90+ DEGREE TEMPERATURES SPREAD BACK OVER THE CWA. THE IMMEDIATE LAKEFRONT SHOULD BE SPARED THE HIGHER TEMPERATURES AS A WEAK PRESSURE GRADIENT ACROSS THE AREA SHOULD ALLOW FOR A LAKE BREEZE TO FORM...LIMITING THE LAKEFRONT TO TEMPERATURES IN THE MIDDLE 80S. THE REMAINDER OF THE AREA SHOULD SEE HIGHS IN THE LOWER 90S. THE WARMING TREND SHOULD CONTINUE THROUGH THE WEEKEND WITH HIGHS ON SUNDAY REACHING THE MIDDLE 90S WITH AMPLE SUNSHINE. CONDITIONS SHOULD NOT BE BRUTALLY HUMID OVER THE WEEKEND. SFC DEWPOINTS SHOULD BE LIMITED TO ONLY THE MIDDLE 60S WITH THE GULF OF MEXICO CUT OFF FROM THE LOCAL AREA BY A RIDGE ASSOCIATED WITH THE BERMUDA HIGH EXTENDING WWD ACROSS THE NRN GULF TO SERN TX. BY EARLY NEXT WEEK...A RETURN OF EXTREME HEAT AND HIGHER HUMIDITY LEVELS IS LOOKING MORE LIKELY. THE LONGER RANGE MODELS ARE INDICATING THAT THE STRONG UPPER RIDGE INITIALLY OVER THE ROCKIES WILL BUILD OUT OVER THE CNTRL PLAINS WHILE WEAK TROUGHING OVER THE CNTRL PLAINS SHIFTS THE WRN EXTEND OF THE BERMUDA HIGH A LITTLE TO THE EAST. THIS WILL ALLOW FOR AN INCREASE IN LOW LEVEL MOISTURE WITH DEWPOINTS AROUND 70F. UPPER LEVEL FLOW WILL BECOME MORE SWLY...LEADING TO A STRONG THERMAL RIDGE BUILDING ACROSS THE MIDWEST. THE ECMWF IN PARTICULAR IS ADVERTISING 850MB TEMPS OF 20 TO 25F FOR MONDAY THROUGH WEDNESDAY. THIS WOULD TRANSLATE TO MAX TEMPS IN THE UPPER 90S AND APPROACHING 100F AGAIN. GIVEN THE GOOD TRACK RECORD OF THE ECMWF...HAVE LEANED CLOSE TO THAT SOLUTION...AND ONCE AGAIN...HAVE THROWN OUT THE GFS WHICH CONTINUE TO SHOW A STRONG COOL/WET BIAS. THE OTHER LONGER RANGE GUIDANCE...INCLUDING THE HPC MEDIUM RANGE GUIDANCE IS CONSISTENT WITH THE ECMWF SOLUTION...ADDING CONFIDENCE TO THE IDEA OF A RETURN OF EXTREME HEAT FOR EARLY NEXT WEEK. WITH NWLY FLOW ALOFT THROUGH THE EXTENDED PERIOD...THE CHANCES FOR PRECIPITATION ACROSS THE AREA WILL BE LOW...THOUGH AN OCCASIONAL WEAK SHORTWAVE RIPPLING THROUGH THE NWLY FLOW MAY BRING A FLEETING CHANCE FOR SOME SCATTERED SHOWERS OR THUNDERSTORMS. KREIN && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 00Z... * ISOLATED/SCATTERED TSRA THROUGH MID/LATE EVENING. * SEVERAL WIND SHIFTS/CHANGES THROUGH THURSDAY AFTERNOON. * STRONG/GUSTY NORTHEAST WINDS MID/LATE THURSDAY AFTERNOON INTO THURSDAY EVENING. * MVFR...POSSIBLY LOWER...CIGS LATE THURSDAY AFTERNOON/EVENING. CMS //DISCUSSION...UPDATED 00Z... SQUALL LINE RAPIDLY MOVING EAST ACROSS SOUTHERN WI WITH ISOLATED TSRA DEVELOPING AHEAD OF THE LINE ALONG THE WI/IL BORDER. THE INDIVIDUAL/ISOLATED TSRA ARE MOVING EAST/SOUTHEAST AND THE MAIN LINE MAY ALSO TURN EAST/SOUTHEAST OVER THE NEXT HR OR TWO. THOUGH IT APPEARS THE BULK OF THIS ACTIVITY WILL REMAIN NORTH OF THE TERMINALS AND WILL NEED TO MONITOR TRENDS. OTHER ISOLATED TSRA DEVELOPING NEAR RPJ AND C09. WHILE CONFIDENCE REMAINS FAIRLY LOW ABOUT TSRA AT ANY OF THE TERMINALS...OPTED TO CONTINUE VCTS THIS EVENING SINCE OVERALL COVERAGE MAY INCREASE AND UNCERTAINTY REGARDING SQUALL LINE TO THE NORTH. AFTER THIS EVENING...TRENDS ARE TOO UNCLEAR TO INCLUDE ANY ADDITIONAL MENTION OF TSRA BUT EARLY THURSDAY MORNING...AROUND SUNRISE REMAINS A TIME PERIOD OF CONCERN FOR POSSIBLE ADDITIONAL TSRA. LOW PRESSURE WILL MOVE ACROSS NORTHERN IL THURSDAY MORNING. ITS EXACT TRACK WILL HAVE MAJOR IMPACTS ON SPECIFIC WIND DIRECTIONS AND SHIFTS. BUT IT APPEARS NORTHEAST/EASTERLY WINDS IN THE 10-15KT RANGE TO START...WILL SLOWLY DIMINISH AND TURN SOUTHEASTERLY THIS EVENING THEN SOUTHERLY OVERNIGHT THEN VRB WITH THE PASSAGE OF THE LOW. WINDS WILL THEN SHIFT WESTERLY THURSDAY MORNING...LIKELY IN THE 10-15KT RANGE...PERHAPS WITH HIGHER GUSTS. AS THE LOW DRIFTS SOUTHEAST INTO NORTHERN INDIANA THURSDAY AFTERNOON...THE GRADIENT WILL INCREASE WITH A LAKE BREEZE LIKELY. WINDS WILL LIKELY BE TURNING NORTHWEST AND THEN NORTHERLY THROUGH THE AFTERNOON AND THEN SWING AROUND NORTHEASTERLY BY MID/LATE AFTERNOON. AS WINDS TURN OFF THE LAKE...COOLER AIR RUNNING INTO THE MOIST AIR IN PLACE WILL LIKELY LEAD TO SOME LOW CLOUDS... LIKELY AT LEAST MVFR AND POSSIBLY IFR...ESPECIALLY NEAR THE LAKE. WILL NEED TO REFINE THIS WITH LATER FORECASTS. CMS //ORD AND MDW CONFIDENCE...UPDATED 00Z... * LOW CONFIDENCE REGARDING TSRA CHANCES/TIMING/COVERAGE THROUGH THURSDAY MORNING. * MEDIUM CONFIDENCE REGARDING WIND SPEEDS/GUSTS SHIFTS/DIRECTIONS THROUGH THE PERIOD. * LOW CONFIDENCE REGARDING LOW CLOUDS THURSDAY AFTERNOON/EVENING. CMS //OUTLOOK FOR ORD/MDW FOR 12Z FRIDAY-12Z WEDNESDAY...UPDATED 00Z... * FRIDAY THROUGH MONDAY...VFR. * TUESDAY...VFR. SLIGHT CHANCE OF TSRA. && .MARINE... 348 PM CDT A BIT OF A COMPLEX MARINE FORECAST AS A WEAK LOW PRESSURE AREA OVER IOWA FORCES A STALLED OUT FRONT CURRENTLY JUST SOUTH OF THE LAKE BACK INTO THE FAR SOUTHERN PORTION OF THE LAKE AND HIGH PRESSURE PUSHES SOUTH INTO THE NORTHERN LAKES. AS THE LOW PRESSURE AREA MOVES SOUTHEAST THROUGH NORTHERN ILLINOIS ON THURSDAY...THE FRONT WILL PUSH BACK SOUTH OF THE LAKE AGAIN...WITH THE HIGH PRESSURE CONTINUING TO BUILD SOUTH. NORTHEAST WINDS WILL DIMINISH SOME AND BECOME EASTERLY TONIGHT BEFORE BECOMING NORTHEAST AGAIN TOMORROW AND INCREASING TO THE 10 TO 20 KT RANGE. WILL NEED TO MONITOR FOR STRONGER WINDS TOMORROW AFTERNOON INTO TOMORROW NIGHT...WITH SOME GUIDANCE INDICATING POTENTIAL FOR TIGHTER PRESSURE GRADIENT AND STRONGER WINDS. WINDS WILL DIMINISH ACROSS THE LAKE BY LATE FRIDAY WITH THE HIGH PRESSURE SETTLING OVERHEAD. WINDS WILL TURN SOUTHERLY OVER THE WEEKEND AS THE HIGH PRESSURE SHIFTS EAST AND A WEAK COOL FRONT APPROACHES...BUT REMAIN FAIRLY LIGHT. RC && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, Jul 18, 4:14 PM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 414 PM CDT WED JUL 18 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 192115- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 414 PM CDT WED JUL 18 2012 /514 PM EDT WED JUL 18 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: HEAT INDICES OF AROUND 105 DEGREES UNTIL SUNSET. SCATTERED THUNDERSTORMS...THERE IS A CHANCE THAT SOME MAY BECOME SEVERE...PRODUCING WIND GUSTS IN EXCESS OF 60 MPH THROUGH EARLY EVENING. AREAS AFFECTED AND TIMING: THE HIGHEST HEAT INDICES ARE EXPECTED ROUGHLY ALONG AND SOUTH OF A LINE FROM MENDOTA TO KANKAKEE IN ILLINOIS...AND TO GIFFORD IN INDIANA. THE HEAT INDEX SHOULD DROP BELOW 100F BY 700 PM. ISOLATED TO SCATTERED THUNDERSTORMS ARE LIKELY THROUGH EARLY EVENING ACROSS THE OUTLOOK AREA. THE STRONGEST STORMS SHOULD BE ALONG AND SOUTH OF A LINE FROM ROCKFORD...THROUGH THE SOUTHERN POTIONS OF THE CHICAGO METRO AREA...TO RENSSELAER. THESE STORMS MAY PRODUCE STRONG WIND GUSTS IN EXCESS OF 40 MPH AND HAIL TO THE SIZE OF PENNIES. THERE IS A CHANCE THAT A FEW STORMS TO REACH SEVERE LIMITS PRODUCING WIND GUSTS OF 60 TO 70 MPH AND HAIL TO 1 INCH. ADDITIONAL SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE THROUGH THE NIGHT BUT THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. DISCUSSION: A WEAK COLD FRONT CONTINUES TO PUSH SOUTHWARD ACROSS THE AREA BUT PROGRESS IS SLOWING AND SHOULD BECOME NEARLY STATIONARY TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE NEAR THE FRONT WITH THE GREATEST CHANCES FOR THUNDERSTORMS ALONG AND SOUTH OF A ROCKFORD TO JOLIET TO RENSSELAER LINE. WIND GUSTS WILL BE THE MAIN THREAT IN ADDITION TO DANGEROUS LIGHTNING AND HAIL TO THE SIZE OF PENNIES. GUSTS TO AROUND 40 MPH ARE LIKELY WITH A CHANCE THAT SOME STORMS MAY REACH SEVERE LEVELS PRODUCING WIND GUSTS IN EXCESS OF 60 MPH AND 1 INCH HAIL. STORMS SHOULD WEAKEN WITH SUNSET. HOWEVER...THERE IS A CHANCE FOR MORE THUNDERSTORM ACTIVITY THROUGH THE NIGHT INTO THURSDAY MORNING AS AN UPPER LEVEL TROUGH MOVES ACROSS THE AREA. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THURSDAY WITH CHANCES DECREASING FROM NORTHWEST TO SOUTHEAST THROUGH THURSDAY NIGHT. ADDITIONAL THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT MAINLY NORTH OF INTERSTATE 88 AND ACROSS THE ENTIRE OUTLOOK AREA TUESDAY AND WEDNESDAY. THERE MAY BE AN INCREASED THREAT FOR RIP CURRENTS ALONG THE ILLINOIS AND INDIANA SHORES THURSDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THROUGH THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-192115- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 414 PM CDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS OVER ALL OF THE NEARSHORE WATERS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE FOR THUNDERSTORMS OVER ALL OF THE NEARSHORE WATERS THURSDAY...CONTINUING OVER THE INDIANA NEARSHORE WATERS THURSDAY NIGHT. THERE IS AN ADDITIONAL CHANCE FOR THUNDERSTORMS SUNDAY NIGHT AND AGAIN TUESDAY THROUGH WEDNESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-192115- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 414 PM CDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE LAKE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS ACROSS PORTIONS OF THE LAKE MICHIGAN THURSDAY AND AGAIN FRIDAY NIGHT THROUGH WEDNESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO KREIN
In the hours before
Special weather statement, Jul 18, 2:47 PM CDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
247 PM CDT WED JUL 18 2012
ILZ014-182005-
COOK IL-
247 PM CDT WED JUL 18 2012
AT 244 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM NEAR MERRIONETTE PARK...MOVING EAST AT 20 MPH.
SMALL HAIL AND WINDS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
CITIES AND TOWNS AFFECTED...
MERRIONETTE PARK... ALSIP... CRESTWOOD...
OAK LAWN... MIDLOTHIAN... CHICAGO RIDGE...
WORTH... OAK FOREST... BURBANK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.
&&
LAT...LON 4162 8753 4160 8777 4174 8783 4180 8757
4177 8754 4172 8753
TIME...MOT...LOC 1947Z 260DEG 16KT 4168 8770
IZZISpecial weather statement, Jul 18, 3:04 PM CDT, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
304 PM CDT WED JUL 18 2012
ILZ023-033-INZ010-011-182030-
IROQUOIS IL-JASPER IN-KANKAKEE IL-NEWTON IN-
304 PM CDT WED JUL 18 2012
...SPECIAL WEATHER STATEMENT...
AT 301 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM AROMA
PARK TO MOODY...MOVING SOUTHEAST AT 15 MPH.
WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
CITIES AND TOWNS AFFECTED...
FAIR OAKS... CONRAD... GIFFORD...
AROMA PARK... ST. ANNE... HOPKINS PARK...
MOODY... SURREY... ENOS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.
&&
LAT...LON 4091 8698 4089 8698 4089 8721 4093 8776
4114 8787 4110 8721 4111 8693 4091 8693
TIME...MOT...LOC 2004Z 302DEG 11KT 4111 8773 4101 8685
IZZISpecial weather statement, Jul 18, 3:38 PM CDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
338 PM CDT WED JUL 18 2012
ILZ023-033-INZ010-011-182115-
IROQUOIS IL-JASPER IN-KANKAKEE IL-NEWTON IN-
338 PM CDT WED JUL 18 2012
AT 335 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HANGING
GROVE TO MOROCCO...MOVING SOUTHEAST AT 10 MPH.
SMALL INCH HAIL AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
CITIES AND TOWNS AFFECTED...
MOODY... SURREY... ENOS...
HOPKINS PARK... MOROCCO... RENSSELAER...
PLEASANT RIDGE... HANGING GROVE... BEAVER CITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4091 8698 4084 8699 4084 8704 4085 8740
4088 8763 4109 8768 4103 8715 4105 8693
4091 8693
TIME...MOT...LOC 2038Z 307DEG 10KT 4099 8686 4097 8749
IZZISpecial weather statement, Jul 18, 3:39 PM CDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
339 PM CDT WED JUL 18 2012
ILZ023-033-INZ010-011-182115-
IROQUOIS IL-JASPER IN-KANKAKEE IL-NEWTON IN-
339 PM CDT WED JUL 18 2012
AT 335 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HANGING
GROVE TO MOROCCO...MOVING SOUTHEAST AT 10 MPH.
SMALL HAIL AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
CITIES AND TOWNS AFFECTED...
MOODY... SURREY... ENOS...
HOPKINS PARK... MOROCCO... RENSSELAER...
PLEASANT RIDGE... HANGING GROVE... BEAVER CITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4091 8698 4084 8699 4084 8704 4085 8740
4088 8763 4109 8768 4103 8715 4105 8693
4091 8693
TIME...MOT...LOC 2038Z 307DEG 10KT 4099 8686 4097 8749
IZZILocal storm report, Jul 18, 6:37 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
637 PM CDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TSTM WND GST 4 NNW COAL CITY 41.34N 88.31W
07/18/2012 M51 MPH GRUNDY IL NWS EMPLOYEE
&&
BDEUBELLocal storm report, Jul 18, 7:32 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
732 PM CDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL 5 N POPLAR GROVE 42.44N 88.82W
07/18/2012 E0.88 INCH BOONE IL LAW ENFORCEMENT
NICKEL SIZE HAIL AT THE INTERSECTION OF POPLAR GROVE ROAD
AND BLAINE ROAD REPORTED BY BELVIDERE POLICE VIA WIFR.
&&
BMDThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:24 PM CDT | Severe Thunderstorm Warning | LOT | Boone, Ogle, Winnebago | 66 min |
| Jul 18, 8:33 PM CDT | Special Marine Warning | LOT | 3 hr | |
| Jul 18, 8:41 PM CDT | Severe Thunderstorm Warning | LOT | Lake, McHenry | 64 min |
| Jul 18, 8:46 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Kane, Lake, McHenry | 74 min |
| Jul 18, 8:53 PM CDT | Severe Thunderstorm Warning | LOT | Ogle | 52 min |
| Jul 18, 9:02 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Kane, Kendall | 60 min |
| Jul 18, 9:51 PM CDT | Areal Flood Advisory | LOT | Cook, Lake | 6 hr |
| Jul 18, 9:52 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Will | 68 min |
| Jul 18, 10:02 PM CDT | Areal Flood Advisory | LOT | Cook, DuPage, Will | 6 hr |
| Jul 18, 10:17 PM CDT | Areal Flood Advisory | LOT | Cook | 6 hr |
| Jul 19, 12:23 AM CDT | Special Weather Statement | LOT | Cook, DuPage | 37 min |
| Jul 19, 12:26 AM CDT | Special Marine Warning | LOT | 94 min | |
| Jul 19, 12:46 AM CDT | Special Weather Statement | LOT | Will | 29 min |
| Jul 19, 3:27 AM CDT | Small Craft Advisory | LOT | 42 hr | |
| Jul 19, 3:48 AM CDT | Rip Current Statement | LOT | Lake | 47 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.